MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 5MM FACN,S; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 5MM FACN,S; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number S-5AC-G1
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Concomitant med products and therapy dates: attachment device, handpiece device.(b)(6) 2021.Device history record review: a device history review was performed and no non-conformances were identified related to the reported condition.The actual device was returned for evaluation.Quality engineering evaluated the device, and it was determined that the reported condition of the device not being able to cut/dull, identified during service and evaluation was confirmed.It was determined that the cause of the issue was linked to normal wear and the detected corrosion was linked to improper reprocessing inside the attachment.The assignable root cause was determined to be due to component failure from wear.Udi: (b)(4).
 
Event or Problem Description
It was reported by (b)(6) that during service and evaluation, it was determined that the burr device failed visual inspection.It was further observed that the cutting tool was received inside the attachment device and was removed for assessment.It was observed that the shaft showed signs of corrosion and the burr head showed signs of regular wear-would not cut/dull.It was noted in the service order that the burr was stuck in the attachment device and would not detach from the handpiece device.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
5MM FACN,S
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kara ditty-bovard
4500 riverside drive
palm beach gardens, FL 33410
6103142063
MDR Report Key13157933
Report Number1045834-2022-00008
Device Sequence Number17512632
Product Code HBE
UDI-Device Identifier00845384013327
UDI-Public00845384013327
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2025
Device Model NumberS-5AC-G1
Device Catalogue NumberS-5AC-G1
Device Lot NumberP403144040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2021
Initial Report FDA Received Date01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown